Alert archive / Washington / Red Flag Warnings in 2023
Red Flag Warning 13, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Sep 16, 2023, 12:28 PM PDT for 6 counties in Washington. It took effect at Sep 17, 2023, 2:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2023, 12:28 PM PDT (19:28 UTC)
- In effect from
- Sep 17, 2023, 2:00 PM PDT
- Expired
- Sep 18, 2023, 8:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 111 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.5 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2006 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749 WWUS86 KPDT 161928 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 1228 PM PDT Sat Sep 16 2023 ...BREEZY TO WINDY WITH LOW HUMIDITY ON SUNDAY... .A dry cold front sweeping across Washington on Sunday will allow winds to increase, becoming breezy to locally windy during the afternoon and evening hours. The combination of low relative humidity and winds will lead to critical fire weather conditions in the area. WAZ690-691-170600- /O.UPG.KPDT.FW.A.0012.230917T2100Z-230918T0300Z/ /O.NEW.KPDT.FW.W.0013.230917T2100Z-230918T0300Z/ Kittitas Valley-Lower Columbia Basin- 1228 PM PDT Sat Sep 16 2023 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES WA690 AND WA691... The National Weather Service in Pendleton has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 8 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 690 Kittitas Valley and 691 Lower Columbia Basin. * TIMING...Sunday afternoon through Sunday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 to 15 percent. * TEMPERATURES...Around 80 to 90. * IMPACTS...Critical wind and RH values will result in extreme fire behavior. * HAINES...As high as 4. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
7 follow-up statements
346 WWUS86 KPDT 170354 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 854 PM PDT Sat Sep 16 2023 ...BREEZY TO WINDY WITH LOW HUMIDITY ON SUNDAY... .A dry cold front sweeping across Washington on Sunday will allow winds to increase, becoming breezy to locally windy during the afternoon and evening hours. The combination of low relative humidity and winds will lead to critical fire weather conditions in the area. WAZ690-691-171400- /O.CON.KPDT.FW.W.0013.230917T2100Z-230918T0300Z/ Kittitas Valley-Lower Columbia Basin- 854 PM PDT Sat Sep 16 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES WA690 AND WA691... * AFFECTED AREA...Fire Weather Zones 690 Kittitas Valley and 691 Lower Columbia Basin. * TIMING...Sunday afternoon through Sunday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 to 15 percent. * TEMPERATURES...Around 80 to 90 degrees. * IMPACTS...Critical wind and RH values will result in extreme fire behavior. * HAINES...As high as 4. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
549 WWUS86 KPDT 170947 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 247 AM PDT Sun Sep 17 2023 ...WINDY AND DRY CONDITIONS TODAY AND MONDAY... .A pair of dry cold fronts will sweep through the region Sunday and Monday, making for breezy conditions during the afternoon and evening hours each day. Winds are expected to be at their strongest on Monday, with RHs remaining at critical levels despite cooler conditions prevailing behind Sunday's front. ORZ641-172300- /O.NEW.KPDT.FW.W.0014.230918T1900Z-230919T0300Z/ Lower Columbia Basin of Oregon- 247 AM PDT Sun Sep 17 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR641... The National Weather Service in Pendleton has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM PDT Monday. * AFFECTED AREA...Fire Weather Zone 641 Lower Columbia Basin of Oregon. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Windy conditions combined with low RHs will result in rapid fire spread and extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ WAZ690-691-172300- /O.EXT.KPDT.FW.W.0013.230917T2100Z-230919T0300Z/ Kittitas Valley-Lower Columbia Basin- 247 AM PDT Sun Sep 17 2023 ...RED FLAG WARNING IN EFFECT AT 2 PM THIS AFTERNOON HAS BEEN EXTENDED TO UNTIL 8 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES WA690 AND WA691... * AFFECTED AREA...Fire Weather Zones 690 Kittitas Valley and 691 Lower Columbia Basin. * TIMING...Sunday afternoon through Sunday evening. * WINDS...West 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Windy conditions combined with low RHs will result in rapid fire spread and extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
566 WWUS86 KPDT 172131 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 231 PM PDT Sun Sep 17 2023 ...WINDY AND DRY CONDITIONS TODAY AND MONDAY... .A pair of dry cold fronts will sweep through the region today and Monday, making for breezy conditions during the afternoon and evening hours each day. Winds are expected to be at their strongest on Monday, with RHs remaining at critical levels despite cooler conditions prevailing behind today's front. WAZ690-691-180630- /O.CON.KPDT.FW.W.0013.000000T0000Z-230919T0300Z/ Kittitas Valley-Lower Columbia Basin- 231 PM PDT Sun Sep 17 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES WA690 AND WA691... * AFFECTED AREA...Fire Weather Zones 690 Kittitas Valley and 691 Lower Columbia Basin. * TIMING...Sunday afternoon through Sunday evening. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Windy conditions combined with low RHs will result in rapid fire spread and extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ORZ641-180630- /O.CON.KPDT.FW.W.0014.230918T1900Z-230919T0300Z/ Lower Columbia Basin of Oregon- 231 PM PDT Sun Sep 17 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR641... * AFFECTED AREA...Fire Weather Zone 641 Lower Columbia Basin of Oregon. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Windy conditions combined with low RHs will result in rapid fire spread and extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
345 WWUS86 KPDT 180353 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 853 PM PDT Sun Sep 17 2023 ...WINDY AND DRY CONDITIONS THROUGH MONDAY... .A pair of dry cold fronts will sweep through the region today and Monday, making for breezy conditions during the afternoon and evening hours each day. Winds are expected to be at their strongest on Monday, with RHs remaining at critical levels despite cooler conditions prevailing behind today's front. WAZ690-691-181400- /O.CON.KPDT.FW.W.0013.000000T0000Z-230919T0300Z/ Kittitas Valley-Lower Columbia Basin- 853 PM PDT Sun Sep 17 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES WA690 AND WA691... * AFFECTED AREA...Fire Weather Zones 690 Kittitas Valley and 691 Lower Columbia Basin. * TIMING...Through Monday evening. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Windy conditions combined with low RHs will result in rapid fire spread and extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ORZ641-181400- /O.CON.KPDT.FW.W.0014.230918T1900Z-230919T0300Z/ Lower Columbia Basin of Oregon- 853 PM PDT Sun Sep 17 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR641... * AFFECTED AREA...Fire Weather Zone 641 Lower Columbia Basin of Oregon. * TIMING...Monday afternoon and evening. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Windy conditions combined with low RHs will result in rapid fire spread and extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
445 WWUS86 KPDT 181257 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 557 AM PDT Mon Sep 18 2023 ...WINDY AND DRY CONDITIONS TODAY... .A dry cold front will sweep through the region today, resulting in breezy to windy conditions during the afternoon and evening hours. The relative humidity will remain at critical levels despite cooler conditions prevailing behind today's front. WAZ690-691-182300- /O.CON.KPDT.FW.W.0013.000000T0000Z-230919T0300Z/ Kittitas Valley-Lower Columbia Basin- 557 AM PDT Mon Sep 18 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES WA690 AND WA691... * AFFECTED AREA...Fire Weather Zones 690 Kittitas Valley and 691 Lower Columbia Basin. * TIMING...Through 8 PM this evening evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. In the Kittitas Valley, west to northwest 25 to 35 mph gusting to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Windy conditions combined with low RHs will result in rapid fire spread and extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ORZ641-182300- /O.CON.KPDT.FW.W.0014.230918T1900Z-230919T0300Z/ Lower Columbia Basin of Oregon- 557 AM PDT Mon Sep 18 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR641... * AFFECTED AREA...Fire Weather Zone 641 Lower Columbia Basin of Oregon. * TIMING...This afternoon and evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Windy conditions combined with low RHs will result in rapid fire spread and extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
860 WWUS86 KPDT 182152 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 252 PM PDT Mon Sep 18 2023 ...WINDY AND DRY CONDITIONS THROUGH THIS EVENING... .A dry cold front swept through the region today, resulting in breezy to windy conditions which will last into this evening before decreasing. WAZ690-691-190300- /O.CON.KPDT.FW.W.0013.000000T0000Z-230919T0300Z/ Kittitas Valley-Lower Columbia Basin- 252 PM PDT Mon Sep 18 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES WA690 AND WA691... * AFFECTED AREA...Fire Weather Zones 690 Kittitas Valley and 691 Lower Columbia Basin. * TIMING...Through 8 PM this evening evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. In the Kittitas Valley, west to northwest 25 to 35 mph gusting to 45 mph. * RELATIVE HUMIDITY...As low as 20-25 percent. * IMPACTS...Windy conditions combined with low RHs will result in rapid fire spread and extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ORZ641-190300- /O.CON.KPDT.FW.W.0014.000000T0000Z-230919T0300Z/ Lower Columbia Basin of Oregon- 252 PM PDT Mon Sep 18 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR641... * AFFECTED AREA...Fire Weather Zone 641 Lower Columbia Basin of Oregon. * TIMING...This afternoon and evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 28 percent. * IMPACTS...Windy conditions combined with low RHs will result in rapid fire spread and extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
028 WWUS86 KPDT 190255 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 755 PM PDT Mon Sep 18 2023 WAZ690-691-190400- /O.EXP.KPDT.FW.W.0013.000000T0000Z-230919T0300Z/ Kittitas Valley-Lower Columbia Basin- 755 PM PDT Mon Sep 18 2023 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES WA690 AND WA691... Winds continue to weaken below criteria thresholds this evening, while RHs continue to improve. Though breezy winds may persist several more hours this evening, critical fire weather conditions are not expected. Therefore, will allow the Red Flag Warning to expire. $$ ORZ641-190400- /O.EXP.KPDT.FW.W.0014.000000T0000Z-230919T0300Z/ Lower Columbia Basin of Oregon- 755 PM PDT Mon Sep 18 2023 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR641... Winds continue to weaken below criteria thresholds this evening, while RHs continue to improve. Though breezy winds may persist several more hours this evening, critical fire weather conditions are not expected. Therefore, will allow the Red Flag Warning to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Sep 16, 9:32 AM PDT, 2 hours 56 minutes earlier.
Area forecast discussion, Sep 16, 9:32 AM PDT, 2 hours 56 minutes before
Area Forecast Discussion...Updated
National Weather Service Pendleton OR
932 AM PDT Sat Sep 16 2023
Updated aviation discussion
.MORNING UPDATE...The forecast remains on track this morning as a
near surface thermal trough shifts over the interior Pacific
Northwest leading to what will very likely be the warmest day of
the week - expect highs near 90 across the lower elevations with
upper 70s to 80s in the mountains. It's worth noting the
abnormally dry and warm conditions this afternoon combined with
instability will lead to elevated fire weather concerns across the
region, especially in central Oregon into the eastern Mountains.
Come Sunday, impacts shift to the passage of a dry cold-frontal
boundary resulting in marginally breezy conditions through the
Cascade gaps interfacing with low RHs in the Columbia Basin. A
Fire Weather Watch continues to remain in effect as a result for
our Washington Lower Columbia Basin and Kittitas Valley Sunday
afternoon - only moderate confidence(50-60%) in critical fire
weather conditions materializing at this time. Otherwise, the
pattern trends cooler next week with persistent breezy west winds
in the Kittitas Valley and the Columbia River Gorge through Tuesday.
Schuldt/99
&&
.AVIATION...18Z TAFs...VFR conditions will prevail through the
period. However, winds shifting to the NW late this afternoon could
bring some reduced visibilities due to wildfire smoke for KBND and
KRDM. Winds will be 10 kts or less with some higher afternoon gusts.
Earle81
&&
.PREV DISCUSSION... /issued 241 AM PDT Sat Sep 16 2023/
SHORT TERM...Today through Monday night...Although the weather
will primarily be dry through Monday night, there are some
concerns and forecast challenges. The Fire Weather Watch in effect
for our southeast zones for dry and unstable conditions will be
cancelled during the morning forecast package. It is definitely
dry both at the surface and aloft with today's RHs down into the
single digits for portions of central and southeast Oregon.
Although the 00Z MFR sounding is not quite as dry compared to SLE
and BOI, all show dry air aloft with a H7 Tdd of 28C at BOI and
37C at SLE. The instability will be present over eastern OR with
the position of the inverted surface thermal trough, but the
question is whether it fits "red flag conditions". Haines will be
a 5...borderline 6. If there were existing fires in the area, the
watch would be upgraded as a strong precaution of extreme fire
behavior. The Petes Lake Fire in the Willamette NF experienced
more active behavior as the thermal trough moved over the Oregon
Cascades with increasing instability in a critically dry air mass.
The next forecast challenge will be the approach of two separate
cold fronts. The first is a dry front on Sunday with the timing
along the Cascades Sunday morning then east of the Cascades Sunday
afternoon. This does not look to be a strong front but will enhance
an onshore flow with marine air spilling through the CR Gorge and
possibly through other Cascade gaps such as the I-90 corridor west
of the Kittitas Valley. Based on a very shallow marine layer on
forecast soundings over western WA as well as no indication of
increasing low level cloud cover on the HREF ensemble mean, the
most likely wind speeds (25th percentile on NBM) will be 15-20 kts
through the Cascade gaps but a chance (75th percentile on NBM) of
20-25 kts and breezy winds extending across the Lower Columbia
Basin. A Fire Weather Watch is in effect for gusty winds and low
RHs for our Washington Lower Columbia Basin and Kittitas Valley
for Sunday. Will keep as is and allow forecasters more time to
analyze upcoming model runs. The high pressure ridge flattens with
an increasing westerly flow that will allow a stronger front to
traverse across the area on Monday.
Monday's front is progged to be stronger with better chance of
breezy to windy conditions. NBM probabilities increase on Monday
for sustained winds of 15-25 kts. The WA Cascades will have about
a 20-30% chance of rain in the morning hours, but this front is
mostly dry. RHs will be high enough with the marine push that red
flag conditions are not anticipated. However, blowing dust may
accompany the front. Confidence that patchy blowing dust is fairly
high as September is harvest season, but the winds will not reach
speeds for widespread blowing dust.
Other considerations in today's short term forecast will be the
unseasonably warm temps today cooling on Sunday and down to
seasonal norms on Monday. Also, elevated smoke from Pete's Lake
Fire is shown by the HRRR smoke model to bring hazy conditions
over central Oregon through Sunday. Wister/85
LONG TERM...Tuesday through Saturday...Ensembles are in pretty good
agreement on the forecast area being enveloped by a trough sinking
down from the Gulf of Alaska by the middle of next week. As a
result, expect cooler temperatures and widespread chances for
showers, with the biggest complications this far out being just how
much precip we receive from this system.
Models are exhibiting their typical gun shy nature when it comes to
long term precip, with the deterministic GFS and ECMWF showing some
kind of shower activity during the midweek, but depicting little in
the way of actual rainfall. While the high pressure currently over
the forecast area will certainly dry things out and make it
difficult for rain to initially reach the ground across our lower
elevations, most ensemble members across the GEFS and EPS do show
some light accumulations late Tuesday through Thursday across even
the lower Basin, but as of now, amounts total to generally less than
a tenth of an inch or so, with around a tenth to three tenths in the
mountains. The northwesterly origin of the trough is not as
conducive for rainfall as one coming from the southwest, which seems
to be reflected by low PWATs across ensemble members (generally
around half an inch in the lower Basin). This very well could change
in the coming days, as models tend to converge towards wetter
solutions once they steer more towards the synoptic pattern and less
towards climatology, but so far, guidance depicts wetting rain for
primarily the high mountains, with relatively light amounts for our
population centers. Confidence, however, in the forecast area seeing
rain of some kind during the work week next week is high (70%) due
to current model consensus. Should also note that snow levels look
to be well up in the 6000-7000 ft range.
Expect some breezy conditions as the low initially sinks down into
the forecast area, possibly continuing later in the period as
guidance generally depicts the low lingering about around the Great
Basin heading into next weekend. Such a set-up also suggests the
possibility of wrap-around moisture impacting primarily the eastern
mountains and central Oregon, however this is not captured well by
guidance, especially this far out. Ensembles diverge a bit towards
the tail end of the period, with solutions split between keeping the
low around and shifting it eastward in favor of a more dry, benign
pattern. Either way, much of next week looks to be cool and at the
very least dreary, even if more meaningful rainfall doesn't pan out
for our population centers. Evans/74
&&
FIRE WEATHER...The Fire Weather Watch for OR640 and OR642 will be
cancelled. The watch was for dry and unstable conditions this
afternoon and evening. It's a close call, and the one factor
leading to the cancellation is that there are no existing fires in
these fire zones. Haines will be a 5...borderline 6. Pete's Lake
Fire exhibited increased fire behavior yesterday as the thermal
trough moved along the Cascades, and the thermal trough will be
over eastern Oregon today. The Fire Weather Watch for zones WA690
and WA691 will remain for Sunday afternoon and evening for gusty
winds and low humidity. There will be increasing wind on Sunday
when minimum RHs will be in the teens. It's a matter if the
criteria will be met. There will be a surge of marine air through
the CR Gorge, but it will be harder for the winds to expand across
the Lower Columbia Basin. The Kittitas Valley will observe
increasing wind with a cross Cascade gradient and close to red
flag conditions. Monday's winds will be strong, but the RHs will
be higher--around 25-35%--that red flag conditions are not
expected. Wister/85
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 89 55 87 57 / 0 0 0 0
ALW 91 61 90 60 / 0 0 0 0
PSC 90 59 90 60 / 0 0 0 0
YKM 89 52 85 51 / 0 0 0 0
HRI 91 58 90 60 / 0 0 0 0
ELN 88 54 80 53 / 0 0 0 0
RDM 91 51 88 51 / 0 0 0 0
LGD 89 49 88 55 / 0 0 0 0
GCD 91 51 89 53 / 0 0 0 10
DLS 93 58 87 60 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...Fire Weather Watch from Sunday afternoon through Sunday evening
for WAZ690-691.
&&
UPDATE...99
SHORT TERM...85
LONG TERM....74
AVIATION...81Nearby
Red Flag Warnings in Washington, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.